Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 80, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 27, 2014, 4:59 PM EDT for Calhoun County, Kalamazoo County, Michigan. It was in force for 61 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 4:59 PM EDT (20:59 UTC)
- Expired
- Jul 27, 2014, 6:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Calhoun County, MI, Kalamazoo County, MI
The radar
The Grand Rapids radar (KGRR), 71 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:01 PM EDT | HAIL 0.75 | Galesburg, MI | SPOTTER REPORTED DIME SIZE HAIL WITH HIGH WINDS BUT DID NOT PROVIDE AN ESTIMATED MAGNITUDE FOR THE WIND SPEED |
| Jul 27, 5:05 PM EDT | TSTM WND DMG | Brownlee Park, MI | RECEIVED A CALL FROM THE PUBLIC REGARD A POWER POLE AND TREE THAT WAS DOWN NEAREST TO RAYMOND AND WESTBROOK. POWER LINES WERE DOWN IN THE YARD. TIME EST BY RADAR. |
| Jul 27, 5:07 PM EDT | HAIL 1 | Galesburg, MI | SPOTTER ESTIMATED QUARTER SIZE HAIL FALLING AT THE TIME OF REPORT |
| Jul 27, 5:15 PM EDT | TSTM WND GST 50 | 3 Sw Brownlee Park, MI | |
| Jul 27, 5:18 PM EDT | HAIL 0.25 | 2 W Brownlee Park, MI | |
| Jul 27, 5:28 PM EDT | HAIL 0.88 | 2 Ssw Battle Creek, MI | ESTIMATED DIME TO NICKEL SIZE HAIL RELAYED VIA SOCIAL MEDIA |
| Jul 27, 5:55 PM EDT | HAIL 0.25 | 2 Sse Kalamazoo, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
753
WUUS53 KGRR 272059
SVRGRR
MIC025-077-272200-
/O.NEW.KGRR.SV.W.0080.140727T2059Z-140727T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
459 PM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
SOUTHERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...
* UNTIL 600 PM EDT
* AT 458 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPRINGFIELD TO KALAMAZOO...AND MOVING EAST AT 45
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KALAMAZOO... BATTLE CREEK... SCHOOLCRAFT...
TEKONSHA... MARSHALL... ALBION...
OSHTEMO... GALESBURG... FULTON...
PORTAGE... CLIMAX... VICKSBURG...
CONVIS TWP... LEE TWP... BABCOCK...
CERESCO... BEDFORD... SPRINGFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4227 8577 4231 8558 4231 8530 4242 8530
4242 8472 4207 8471 4207 8576
TIME...MOT...LOC 2059Z 281DEG 38KT 4236 8525 4226 8553
HAIL...1.75IN
WIND...60MPH
$$
MEADE4 follow-up statements
240
WWUS53 KGRR 272111
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
511 PM EDT SUN JUL 27 2014
MIC025-077-272200-
/O.CON.KGRR.SV.W.0080.000000T0000Z-140727T2200Z/
CALHOUN MI-KALAMAZOO MI-
511 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
KALAMAZOO AND CALHOUN COUNTIES UNTIL 600 PM EDT...
AT 508 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PENNFIELD TO BATTLE CREEK TO SCOTTS...AND MOVING
EAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KALAMAZOO... BATTLE CREEK... SCHOOLCRAFT...
TEKONSHA... MARSHALL... ALBION...
OSHTEMO... GALESBURG... FULTON...
PORTAGE... CLIMAX... VICKSBURG...
CONVIS TWP... LEE TWP... BABCOCK...
CERESCO... BEDFORD... SPRINGFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4227 8577 4231 8558 4231 8530 4242 8530
4242 8472 4207 8471 4207 8576
TIME...MOT...LOC 2110Z 281DEG 38KT 4233 8496 4228 8510
4218 8534
HAIL...1.75IN
WIND...60MPH
$$
MJS832
WWUS53 KGRR 272126
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
526 PM EDT SUN JUL 27 2014
MIC025-077-272200-
/O.CON.KGRR.SV.W.0080.000000T0000Z-140727T2200Z/
CALHOUN MI-KALAMAZOO MI-
526 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KALAMAZOO AND CALHOUN COUNTIES UNTIL 600 PM EDT...
AT 524 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF RICE CREEK TO WATTLES PARK TO WEST
LEROY...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BATTLE CREEK... TEKONSHA... MARSHALL...
ALBION... GALESBURG... FULTON...
CLIMAX... VICKSBURG... CONVIS TWP...
LEE TWP... BABCOCK... CERESCO...
SPRINGFIELD... BURLINGTON... ATHENS...
HOMER... MORROW LAKE... SCOTTS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4208 8560 4223 8557 4229 8544 4231 8530
4242 8516 4242 8472 4207 8471
TIME...MOT...LOC 2126Z 274DEG 38KT 4235 8491 4230 8505
4222 8530
HAIL...1.00IN
WIND...60MPH
$$
MJS913
WWUS53 KGRR 272147
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
547 PM EDT SUN JUL 27 2014
MIC025-077-272200-
/O.CON.KGRR.SV.W.0080.000000T0000Z-140727T2200Z/
CALHOUN MI-KALAMAZOO MI-
547 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KALAMAZOO AND CALHOUN COUNTIES UNTIL 600 PM EDT...
AT 547 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DEVEREAUX TO MARENGO TO STANLEY CORNERS...AND MOVING
EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TEKONSHA... MARSHALL... ALBION...
FULTON... CLIMAX... VICKSBURG...
CONVIS TWP... LEE TWP... BABCOCK...
CERESCO... BURLINGTON... ATHENS...
HOMER... SCOTTS... PAVILION...
PARTELLO... RICE CREEK... WATTLES PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4208 8560 4223 8557 4231 8512 4242 8497
4242 8472 4207 8471
TIME...MOT...LOC 2148Z 274DEG 38KT 4232 8471 4227 8485
4219 8510
HAIL...1.00IN
WIND...60MPH
$$
MJS510
WWUS53 KGRR 272154
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
554 PM EDT SUN JUL 27 2014
MIC025-077-272204-
/O.EXP.KGRR.SV.W.0080.000000T0000Z-140727T2200Z/
CALHOUN MI-KALAMAZOO MI-
554 PM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KALAMAZOO AND
CALHOUN COUNTIES WILL EXPIRE AT 600 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE BEHIND THESE
THUNDERSTORMS.
LAT...LON 4208 8560 4223 8557 4231 8512 4242 8497
4242 8472 4207 8471
TIME...MOT...LOC 2154Z 274DEG 38KT 4231 8462 4226 8477
4218 8502
$$
MJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:24 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 27, 3:24 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
324 PM EDT SUN JUL 27 2014
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE
.SYNOPSIS...
ISSUED AT 314 PM EDT SUN JUL 27 2014
A LOW PRESSURE SYSTEM WILL SETTLE IN OVER ONTARIO THIS WEEK. THIS
SYSTEM WILL ACT TO KEEP THE WEATHER COOLER THAN NORMAL FOR MUCH OF
THE REGION THIS WEEK. IN ADDITION THERE WILL BE SOME SHOWERS AND
THUNDERSTORMS...ESPECIALLY DURING THE DAYTIME. TEMPERATURES MAY
APPROACH MORE NORMAL VALUES FOR NEXT WEEKEND AS THIS SYSTEM IS
EXPECTED TO WEAKEN.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 314 PM EDT SUN JUL 27 2014
NO MAJOR CHANGES TO THE FORECAST. STORMS WILL PUSH THROUGH THE
REGION THIS AFTERNOON AND EVENING. AFTER MIDNIGHT IT LOOKS LIKE
THE MAIN FOCUS FOR PRECIPITATION WILL BE PUSHING EAST OF THE
REGION. LITTLE IN THE WAY OF INSTABILITY EXISTS THEN...SO I WENT
WITH MAINLY SHOWERS.
WITH COLD POOL ALOFT AND CYCLONIC UPPER FLOW WE SHOULD SEE MAINLY
AFTERNOON THUNDERSTORMS POPPING UP TUESDAY. MID LEVEL HEIGHTS FALL
DURING THE AFTERNOON AND THE FORECAST SOUNDINGS SHOW AFTERNOON
INSTABILITY. WILL KEEP THE THUNDER RISK GOING.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 314 PM EDT SUN JUL 27 2014
THE UPPER LOW PERSIST THROUGH MID WEEK. THAT COMBINED WITH DAYTIME
HEATING WILL LEAD TO MAINLY AFTERNOON INSTABILITY. I FEATURED
SCT/WDLY SCT STORMS TO START THE EXTENDED PERIOD WED AND THU. FOR
FRI AND SAT...MID LEVEL HEIGHTS RISE...SO SOMEWHAT OF A LESSER
RISK FOR STORMS THEN. OTHERWISE IT LOOKS LIKE A MAINLY COOLER THAN
NORMAL PERIOD AND UNSETTLED AT TIMES.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 103 PM EDT SUN JUL 27 2014
SCATTERED TSTMS ARE EXPECTED THROUGH 22-23Z WITH MAINLY MVFR CIGS.
IF/WHEN ANY STRONGER CELLS IMPACT A TERMINAL... LOOK FOR BRIEF IFR
CONDITIONS IN HEAVY RAIN. SOME HAIL AND GUSTY WINDS ARE ALSO
POSSIBLE. A FEW RAIN SHOWERS WILL LINGER THIS EVENING... FOLLOWED BY
LOWERING CIGS FROM NORTH TO SOUTH LATER THIS EVENING. WILL GO WITH
MVFR CIGS TONIGHT ALTHOUGH IFR CIGS CANNOT BE RULED OUT. ON MONDAY
THE CIGS SHOULD GRADUALLY LIFT TO VFR LEVELS BY NOON ALTHOUGH GUSTY
NORTH SFC WINDS TO 20 KNOTS ARE LIKELY.
&&
.MARINE...
ISSUED AT 314 PM EDT SUN JUL 27 2014
WINDS BECOME NORTHERLY BEHIND THE FRONT FOR TONIGHT AND THEY WILL
INCREASE CONSIDERABLY. THAT COMBINED WITH COLD AIR ADVECTION WILL
BUILD THE WAVES TO OVER 4 FEET. WILL KEEP THE CURRENT SET OF
HEADLINES GOING.
&&
.HYDROLOGY...
ISSUED AT 314 PM EDT SUN JUL 27 2014
STORMS SHOULD KEEP MOVING ALONG THIS EVENING...SO WIDESPREAD HEAVY
BASIN RAINFALLS ARE NOT EXPECTED. LOCAL DOWNPOURS COULD LEAD TO
MORE THAN AN INCH OF RAIN IN AN HOURS TIME. THUS THE MAIN HYDRO
RISK FROM THIS SITUATION WILL BE URBAN AND POOR DRAINAGE FLOODING
THIS EVENING.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT FROM MONDAY MORNING THROUGH MONDAY
EVENING FOR MIZ037-043-050-056-064-071.
LM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 AM EDT TUESDAY
FOR LMZ844>849.
&&
SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...MJS
AVIATION...MEADE
HYDROLOGY...MJS
MARINE...MJSHazardous weather outlook, Jul 27, 2:45 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 245 PM EDT SUN JUL 27 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 245 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY MAINLY EAST OF A LINE FROM NEAR CADILLAC SOUTHWARD THROUGH MUSKEGON. BY 700 PM. THE MAIN AXIS OF STORMS SHOULD BE TRACKING EAST OF LANSING AND JACKSON. LARGE HAIL LOOKS TO BE THE MAIN RISK WITH GREATER THAN GOLFBALL SIZE POSSIBLE IN THE STRONGEST STORMS. ISOLATED GUSTS OVER 60 MPH POSSIBLE. AN ISOLATED TORNADO COULD OCCUR. THE MAIN STORM MOTION WILL BE EAST AT AROUND 30 MPH. FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE WITH ANY OF THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. LMZ844>849-280945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 245 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG TO EVEN SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY OVER LAKE MICHIGAN. WINDS IN EXCESS OF 35 KNOTS...LARGE HAIL AND CLOUD TO WATER LIGHTNING ARE ALL POSSIBILITIES. WINDS AND WAVES WILL INCREASE TONIGHT BEHIND A COLD FRONTAL PASSAGE. WAVES WILL BUILD INTO THE 4 TO 7 FOOT RANGE IN MANY AREAS POSING A HAZARD TO SMALLER CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTHERLY WINDS AND LARGE WAVES WILL CONTINUE MONDAY AND MONDAY NIGHT POSING A HAZARD TO BOTH SWIMMERS AND BOATERS. THE LARGEST WAVES WILL BE FOUND FROM HOLLAND SOUTH DOWN THE SHORE WHERE WAVES MAY REACH THE 5 TO 8 FOOT RANGE AT TIMES MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. DUKE MJS
In the hours before
Local storm report, Jul 27, 4:39 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
439 PM EDT SUN JUL 27 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 3 N ALAMO 42.41N 85.70W
07/27/2014 E60 MPH KALAMAZOO MI TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED 60 MPH GUST NEAR
RAVINE AND 6TH ST. DIME SIZE HAIL WAS ALSO
FALLING.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 27, 4:44 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
444 PM EDT SUN JUL 27 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 3 E PLAINWELL 42.44N 85.59W
07/27/2014 M1.75 INCH ALLEGAN MI PUBLIC
SPOTTER MEASURED GOLFBALL SIZE HAIL NEAR
ALLEGAN ST. IN COOPER TOWNSHIP AREA
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 27, 4:47 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
447 PM EDT SUN JUL 27 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 3 N ALAMO 42.41N 85.70W
07/27/2014 M0.88 INCH KALAMAZOO MI TRAINED SPOTTER
SPOTTER FROM EARLIER REPORT CALLED BACK IN
WITH NICKEL SIZE HAIL HE HAD MEASURED.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 27, 4:52 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
452 PM EDT SUN JUL 27 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 N ALAMO 42.40N 85.71W
07/27/2014 M0.88 INCH KALAMAZOO MI PUBLIC
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 27, 4:55 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
455 PM EDT SUN JUL 27 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 2 ESE COOPER 42.37N 85.58W
07/27/2014 M2.00 INCH KALAMAZOO MI BROADCAST MEDIA
PUBLIC SENT PICTURES OF 2 INCH HAIL TO LOCAL
MEDIA WHICH WAS RELAYED TO NWS COURTESY OF
WOOD-TV.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Jul 27, 4:56 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
456 PM EDT SUN JUL 27 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 3 NE EASTWOOD 42.33N 85.50W
07/27/2014 M0.75 INCH KALAMAZOO MI TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZE HAIL AND
ESTIMATED WINDS OF 50 MPH
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:39 AM EDT | Small Craft Advisory | GRR | 47 hr | |
| Jul 27, 3:48 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 43 hr |
| Jul 27, 6:03 AM EDT | Dense Fog Advisory | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Ingham and 6 more | 3 hr |
| Jul 27, 6:43 AM EDT | Marine Dense Fog Advisory | GRR | 7 hr | |
| Jul 27, 2:10 PM EDT | Special Marine Warning | GRR | 2 hr | |
| Jul 27, 2:45 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Osceola | 90 min |
| Jul 27, 3:06 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Clinton, Eaton, Ingham | 84 min |
| Jul 27, 3:16 PM EDT | Special Marine Warning | GRR | 119 min | |
| Jul 27, 3:22 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Isabella | 53 min |
| Jul 27, 3:35 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 55 min |
| Jul 27, 3:45 PM EDT | Special Marine Warning | GRR | 90 min | |
| Jul 27, 3:46 PM EDT | Special Marine Warning | GRR | 119 min | |
| Jul 27, 3:54 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Ottawa | 51 min |
| Jul 27, 4:16 PM EDT | Severe Thunderstorm Warning | GRR | Isabella | 44 min |
| Jul 27, 4:23 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Kalamazoo, Van Buren | 53 min |
| Jul 27, 4:30 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 10 min |
| Jul 27, 4:37 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Mecosta, Osceola | 83 min |
| Jul 27, 4:44 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Montcalm | 61 min |
| Jul 27, 5:41 PM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ingham, Jackson | 64 min |
| Jul 27, 5:43 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot, Montcalm | 74 min |
| Jul 27, 5:59 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ionia | 61 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.